Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 50, NWS Austin/San Antonio, TX

March 26, 2007Edwards County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Mar 26, 2007, 3:32 AM CDT for Edwards County, Texas. It took effect at Mar 26, 2007, 3:37 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 3:32 AM CDT (08:32 UTC)
In effect from
Mar 26, 2007, 3:37 AM CDT
Expired
Mar 26, 2007, 7:15 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
263 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 260837
FFWEWX
TXC137-261215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 AM CDT MON MAR 26 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  EDWARDS

* UNTIL 715 AM CDT

* AT 332 AM CDT...RADAR CONTINUED TO SHOW AREAS OF RAIN...HEAVY AT   
  TIMES...FORMING OVER EDWARDS COUNTY FROM THE WEST.  RAIN FROM 
  SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE OVER EDWARDS
  COUNTY IN THE NEXT HOUR...AND CONTINUE WITH HEAVY RAIN THROUGH THE
  EARLY MORNING HOURS. THIS WILL CAUSE FLOODING AT LOW WATER 
  CROSSINGS AND OTHER LOW LYING AREAS THAT FLOOD EASILY.

* LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EDWARDS COUNTY THROUGH
THE EARLY MORNING HOURS.  RAIN WILL BE HEAVY AT TIMES.  SHOWERS AND 
THUNDERSTORMS WERE MOVING NORTH AND NORTHEAST AT 20 MPH.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3028 9977 3009 9977 3009 9998 2991 10001
      2985 10004 2980 10002 2972 10005 2963 10002
      2963 10069 3029 10069

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 3:02 AM CDT, 30 minutes earlier.

Area forecast discussion, Mar 26, 3:02 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
302 AM CDT MON MAR 26 2007

.DISCUSSION...
HEAVY RAIN EVENT WELL UNDER WAY OVER VAL VERDE COUNTY. THE UPPER
LOW IS ROTATING EASTWARD AT 20 KTS. A DRY SLOT IS PUNCHING ITS WAY
AROUND THE BACKSIDE OF THE UPPER LOW INTO THE WESTERN COUNTIES.
CONVECTION HAS CHANGED APPEARANCE FROM BROAD TRAINING ECHOES TO A
SOLID LINE OF THUNDERSTORMS WITH PERIPHERAL SHOWERS MERGING WITH
THE LINE. SOME BOWING IS SEEN ON RADAR UNDER THE 300MB JET. THE
WHOLE AREA WILL TRANSLATE EAST TODAY, MOVING INTO THE SOUPY
AIRMASS WITH P.W.S IN THE 1.5 RANGE. EXPECTING OVERALL RAINFALL
TO RUN NO LESS THAN 3/4 INCH AND AS MUCH AS 6 INCHES IN THE
WESTERN SECTIONS. ON THAT BASIS, I HAVE PLACED ALL OF THE CWA
UNDER A FLASH FLOOD WATCH. ONCE THIS LOW EXITS THE AREA TUESDAY, A
WEAK UPPER RIDGE DEVELOPS. HOWEVER, ANOTHER DIGGING TROUGH MOVES
INTO THE CENTRAL ROCKIES AND KEEPS THE WINDS OUT OF THE SOUTHEAST.
THE HIGH P.W.S REMAIN IN TACT AS THE SUBTROPICAL MOIST PLUME
REPOSITIONS ITSELF BACK THROUGH CENTRAL TEXAS THURSDAY. LOCALLY
HEAVY RAINS MAY RETURN BY THEN. THE UPPER LOW LIFTS NORTHEAST
FRIDAY, LEAVING US IN A NEAR ZONAL FLOW PATTERN FOR THE WEEKEND.

TEMPERATURES TODAY WILL BE RAIN DEPENDENT. OTHERWISE TEMPS WILL
CONTINUE TO RUN ABOVE NORMAL. WHEN THE NEXT COLD FRONT PASSES
THROUGH OVER THE WEEKEND, TEMPS WILL RETURN TO NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  64  81  65  80 /  90  90  40  -   -
AUSTIN BERGSTROM INTL AIRPORT  72  64  81  61  79 /  90  90  40  -   -
DEL RIO INTL AIRPORT           72  59  86  66  82 / 100  20  10  -   -
SAN ANTONIO INTL AIRPORT       73  63  83  66  79 /  90  80  20  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

06/08
Hazardous weather outlook, Mar 26, 3:15 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 AM CDT MON MAR 26 2007

TXZ171>173-183>194-202>209-217>225-228-271100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
315 AM CDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING.
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS
THE AREA FROM THE WEST TODAY...PRODUCING WIDESPREAD RAINS.
LOCALLY HEAVY RAIN IS POSSIBLE...AND WILL CAUSE FLOODING
AT LOW WATER CROSSINGS AND IN LOW LYING AREAS.  IN ADDITION...
DAMAGING WIND GUSTS AND LARGE HAIL MAY DEVELOP FROM THE
STRONGER THUNDERSTORMS.

AS THE STORM SYSTEM ALOFT MOVES OVER THE AREA THIS EVENING...
THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS.
LOCALLY HEAVY RAIN IS POSSIBLE.  SOME OF THE THUNDERSTORMS MAY BE
SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. AS THE STORM
SYSTEM MOVES EAST TONIGHT...THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL DIMINISH FROM THE WEST TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON
THURSDAY THROUGH FRIDAY. LOCALLY HEAVY RAIN MAY DEVELOP...
AND A FEW SEVERE STORMS IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THIS
EVENING.

In the hours before

Special weather statement, Mar 26, 1:05 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
105 AM CDT MON MAR 26 2007

TXZ183-260815-
VAL VERDE-
INCLUDING THE CITY OF...DEL RIO
105 AM CDT MON MAR 26 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO TX HAS ISSUED A
FLOOD WARNING FOR THE PECOS RIVER AT PANDALE CROSSING FROM EARLY
MONDAY MORNING UNTIL MONDAY AFTERNOON. AT 12 AM MONDAY THE STAGE
WAS 1.3 FEET OR 0.4 METERS. MINOR FLOODING IS FORECAST. THE RIVER
IS FORECAST TO RISE TO 5.7 FEET OR 1.7 METERS BY MONDAY MORNING
AND THEN BEGIN TO FALL. FLOOD STAGE IS 5.0 FEET OR 1.5 METERS.
BANKFULL STAGE IS 5.0 FEET OR 1.5 METERS. AT 5.0 FEET, MINOR
LOWLAND FLOODING MAKES LOW WATER CROSSINGS AT PANDALE ON THE PECOS
RIVER AND TRIBUTARIES FLOODED AND IMPASSABLE.

SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-36 HOURS. ADDITIONAL
RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:20 AM CDTFlash Flood WarningEWXVal Verde6 hr
Mar 26, 4:14 AM CDTFlash Flood WarningEWXKinney3 hr
Mar 26, 5:52 AM CDTFlash Flood WarningEWXReal, Uvalde3 hr
Mar 26, 7:15 AM CDTFlash Flood WarningEWXEdwards, Kinney, Real, Uvalde, Val Verde4 hr
Mar 26, 9:31 AM CDTFlash Flood WarningEWXGillespie, Kerr, Llano3 hr
Mar 26, 10:47 AM CDTFlash Flood WarningEWXBandera88 min
Mar 26, 11:52 AM CDTFlash Flood WarningEWXBlanco, Burnet, Kendall3 hr
Mar 26, 11:52 AM CDTFlash Flood WarningEWXBlanco, Burnet3 hr
Mar 26, 12:15 PM CDTFlash Flood WarningEWXBandera, Kerr2 hr
Mar 26, 1:45 PM CDTSevere Thunderstorm WarningEWXMedina, Uvalde, Zavala30 min
Mar 26, 2:06 PM CDTTornado WarningEWXMedina24 min
Mar 26, 2:13 PM CDTFlash Flood WarningEWXBandera, Kerr2 hr
Mar 26, 2:27 PM CDTTornado WarningEWXMedina33 min
Mar 26, 2:30 PM CDTSevere Thunderstorm WarningEWXFrio15 min
Mar 26, 2:44 PM CDTTornado WarningEWXFrio31 min
Mar 26, 3:00 PM CDTFlash Flood WarningEWXBlanco, Kendall2 hr
Mar 26, 3:11 PM CDTSevere Thunderstorm WarningEWXAtascosa, Frio34 min
Mar 26, 3:22 PM CDTSevere Thunderstorm WarningEWXBexar, Medina23 min
Mar 26, 3:30 PM CDTFlash Flood WarningEWXBexar3 hr
Mar 26, 3:41 PM CDTSevere Thunderstorm WarningEWXAtascosa34 min
Mar 26, 3:44 PM CDTSevere Thunderstorm WarningEWXMaverick20 min
Mar 26, 4:14 PM CDTFlash Flood WarningEWXComal2 hr
Mar 26, 4:44 PM CDTSevere Thunderstorm WarningEWXBexar31 min
Mar 26, 5:38 PM CDTSevere Thunderstorm WarningEWXAtascosa22 min
Mar 26, 6:03 PM CDTFlash Flood WarningEWXCaldwell, Guadalupe3 hr
Mar 26, 6:12 PM CDTFlash Flood WarningEWXComal2 hr
Mar 26, 6:16 PM CDTFlash Flood WarningEWXWilson3 hr
Mar 26, 6:46 PM CDTFlash Flood WarningEWXGonzales3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.